Alert archive / Nevada / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 18, 2009, 6:07 PM PDT for Pershing County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2009, 6:07 PM PDT (01:07 UTC)
- Expired
- May 18, 2009, 6:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Pershing County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3895 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 190107 SVRREV NVC027-190145- /O.NEW.KREV.SV.W.0003.090519T0107Z-090519T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 607 PM PDT MON MAY 18 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA... THIS INCLUDES THE CITY OF LOVELOCK... * UNTIL 645 PM PDT * AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOVELOCK TO BUFFALO MOUNTAIN...OR ALONG A LINE EXTENDING FROM LOVELOCK TO 16 MILES EAST OF LOVELOCK...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...UNIONVILLE...STAR PEAK AND BUFFALO MOUNTAIN. A WIND GUST OF 65 MPH WAS REPORTED AT THE LOVELOCK AIRPORT AT 605 PM PDT. BLOW DUST WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER MILE WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE. LAT...LON 4061 11846 4053 11782 4007 11810 4014 11874 TIME...MOT...LOC 0106Z 204DEG 24KT 4021 11857 4016 11817 $$ CS
3 follow-up statements
119 WUUS55 KREV 190112 CCA SVRREV NVC027-190145- /O.COR.KREV.SV.W.0003.090519T0107Z-090519T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE RENO NV 607 PM PDT MON MAY 18 2009 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PERSHING COUNTY IN WEST CENTRAL NEVADA... THIS INCLUDES THE CITY OF LOVELOCK... * UNTIL 645 PM PDT * AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOVELOCK TO BUFFALO MOUNTAIN...OR ALONG A LINE EXTENDING FROM LOVELOCK TO 16 MILES EAST OF LOVELOCK...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...UNIONVILLE...STAR PEAK AND BUFFALO MOUNTAIN. A WIND GUST OF 65 MPH WAS REPORTED AT THE LOVELOCK AIRPORT AT 605 PM PDT. BLOWING DUST WILL REDUCE VISIBILITIES TO BELOW ONE QUARTER MILE! TRAVELERS ON INTERSTATE 80 WILL BE IMPACTED BY THESE HIGH WINDS AND BLOWING DUST! WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE. LAT...LON 4061 11846 4053 11782 4007 11810 4014 11874 TIME...MOT...LOC 0106Z 204DEG 24KT 4021 11857 4016 11817 $$ CS
000 WWUS55 KREV 190132 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 632 PM PDT MON MAY 18 2009 NVC027-190145- /O.CON.KREV.SV.W.0003.000000T0000Z-090519T0145Z/ PERSHING NV- 632 PM PDT MON MAY 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR CENTRAL PERSHING COUNTY... AT 631 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF OREANA TO 7 MILES SOUTHEAST OF UNIONVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LOVELOCK TO 25 MILES NORTHEAST OF LOVELOCK...MOVING NORTHEAST AT 30 MPH. * LOCATIONS AFFECTED INCLUDE...OREANA...RYE PATCH RESERVOIR... UNIONVILLE...STAR PEAK AND RYE PATCH RESERVOIR CAMPGROUND. WINDS AT LOVELOCK HAVE SUBSIDED BELOW SEVERE LEVELS...HOWEVER WINDS ABOVE 60 MPH ARE STILL LIKELY NORTH OF LOVELOCK ALONG INTERSTATE 80. TRAVELERS ON INTERSTATE 80 SHOULD BE PREPARED FOR LOW VISIBILITIES AND STRONG GUSTY CROSS WINDS. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES TO BELOW ONE QUARTER MILE. LAT...LON 4030 11864 4061 11846 4053 11782 4022 11801 TIME...MOT...LOC 0131Z 204DEG 24KT 4040 11845 4035 11805 $$ CS
000 WWUS55 KREV 190146 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 646 PM PDT MON MAY 18 2009 NVC027-190154- /O.EXP.KREV.SV.W.0003.000000T0000Z-090519T0145Z/ PERSHING NV- 646 PM PDT MON MAY 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERSHING COUNTY WILL EXPIRE AT 645 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED SLIGHTLY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 730 PM PDT...CAPABLE OF PRODUCING GUSTY WINDS AND REDUCED VISIBILITY IN BLOWING DUST. IF YOU OBSERVED ANY WIND DAMAGE FROM THE STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. YOUR REPORTS HELP US IMPROVE OUR WARNING PROCESS. LAT...LON 4030 11864 4061 11846 4053 11782 4022 11801 TIME...MOT...LOC 0144Z 204DEG 24KT 4048 11840 4043 11800 $$ RC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:00 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 18, 3:00 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PDT MON MAY 18 2009 SHORT TERM... CUT OFF LOW OFF CA COAST HAS ALLOWED MOISTURE TO MOVE INTO THE SOUTHERN HALF OF THE FORECAST AREA LEADING TO SHOWERS AND THUNDERSTORMS. CONVECTION ONGOING SOUTH OF TAHOE BUT HAVING DIFFICULT TIME GETTING MUCH FURTHER NORTH IN THE SIERRA DUE TO STRONGER WESTERLY FLOW ABOVE RIDGES. STORMS SHOULD PUSH OFF THE SOUTHERN SIERRA AND INTO WESTERN NEVADA SOUTH OF I-80 LATER THIS AFTERNOON THROUGH THE EVENING. OUTFLOW WINDS ARE THE MAIN THREAT FROM CONVECTION AND COULD BE QUITE STRONG DUE TO DRY AIR IN THE LOWER LEVELS. MONO/MINERAL AND SOUTHERN LYON/CHURCHILL COUNTIES HAVE THE BEST CHANCES FOR STORMS INTO THE EVENING. SWRLY WIND GUSTS OF 20-30 MPH TO CONTINUE THIS EVENING NORTH OF AROUND HIGHWAY 50 AS A TROUGH APPROACHES THE PAC NW. TEMPS AGAIN TODAY RUNNING AROUND 20 DEGREES ABOVE NORMAL WITH A FEW LOCATIONS EXPECTED TO AGAIN TIE OR BREAK RECORDS. THERE WILL BE SOME CLOUD COVER TONIGHT DUE TO CONVECTION AND MID/HIGH CLOUDS WRAPPING AROUND THE UPPER LOW. THIS WILL LEAD TO MILD OVERNIGHT LOWS WHICH WILL LIKELY BREAK THE RECORD HIGH MINIMUM FOR RENO WHICH IS 56 DEGREES (CURRENT OVERNIGHT LOW FORECAST IS 59). A TROUGH OF LOW PRESSURE MOVING INTO THE PAC NW TUESDAY WILL PROVIDE A DRIER AND MORE STABLE FLOW ALONG WITH GUSTY WINDS TO MUCH OF THE FORECAST AREA. TEMPS TO COOL BY AN AVERAGE OF 8-13 DEGREES OVER MOST LOCATIONS...ESPECIALLY ACROSS THE NORTH WHERE SIGNIFICANT COOLING ALOFT IS EXPECTED. WIND GUSTS OF 30-40 MPH ARE ALSO EXPECTED NORTH OF AROUND HIGHWAY 50. MOISTURE AND INSTABILITY TO CONTINUE OVER THE SOUTHERN SIERRA AND INTO MINERAL AND SOUTHERN LYON COUNTY WHERE ISOLATED STORMS WILL REMAIN IN THE FORECAST ALTHOUGH COVERAGE DOESNT LOOK TO BE NEARLY AS GOOD AS TODAY. MUCH OF THE FORECAST AREA WILL HAVE DRY AND STABLE WESTERLY FLOW WEDNESDAY. SLIGHT CHANCE CONVECTION WAS LEFT FOR MONO/MINERAL COUNTIES...ALTHOUGH THERE MAY BE NONE AT ALL DUE TO MEAGER MOISTURE AND MARGINAL INSTABILITY. THE PAC NW TROUGH WILL HAVE MOVED EAST AND WEAK RIDGING WILL BE ABLE TO AGAIN BUILD INTO THE FORECAST AREA. THIS WILL BRING LIGHTER WINDS COMPARED TO TUESDAY WITH TEMPS RUNNING AROUND 4-8 DEGREES ABOVE AVERAGE. A WEAK CUT OFF LOW BECOMES ESTABLISHED OFF THE CA COAST BY THURSDAY AND ALLOWS MOISTURE AND INSTABILITY TO AGAIN CREEP INTO THE SOUTHERN ZONES AND POSSIBLY AS FAR NORTH THE TAHOE/RENO AREA. MILNE .LONG TERM...FRIDAY THROUGH MONDAY... MINIMAL CHANGES MADE TO THE LONG TERM SECTION OF THE FORECAST. EPS DATA SHOWS RELATIVELY LOW SPREAD THRU SUNDAY...INCREASING INTO MON FLOW ALOFT CHARACTERIZED BY WEAK TROFINESS THRU THE WEEKEND WITH THE POSSIBILITY OF RIDGING WORKING INTO THE WRN CONUS EARLY NEXT WEEK. CWA LOOKS TO BE ON WRN PERIPHERY OF A MOISTURE PLUME LATE THIS WEEK. RESIDUAL MOISTURE ALOFT FROM THIS FEATURE WILL HELP GENERATE ISOLD DIURNAL TS OVER MONO MINERAL CONVERGENCE ZONE. NORTHWARD EXTENT OF CONVECTION IS HIGHLY UNCERTAIN GFS WOULD SUGGEST CONVECTION UP INTO THE TAHOE BASIN SUN/MON WITH WEAK TROF UNDERCUTTING RIDGE HELPING FLOW ALOFT TURN MORE S/SE. GEFS 700 MB TEMP ANOMALIES SUGGEST DAYTIME HIGHS SEVERAL DEGREES ABOVE NORMAL, BUT NOTHING TOO HOT. CS && .AVIATION... WESTERLY WINDS WILL CONTINUE THIS AFTN/EVE AT AREA TAF SITES, THOUGH NOTHING OVERLY STRONG. INCREASING MOISTURE ALOFT IS HELPING TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS, MAINLY SOUTHEAST OF A TVL-RNO LINE. TS WILL BE FOCUSED PRIMARILY ALONG HIGHER TERRAIN INITIALLY AND THEN TRANSLATE NORTHWARD BASED ON 3-8KM AGL FLOW. ROUTES INTO/OUT OF THE BAY AREA MAY BE IMPACTED BY SCATTERED CONVECTION OVER THE SIERRA, MAINLY SOUTH OF TVL. STORMS WILL BE HIGH BASED AND BE CAPABLE OF PRODUCING GUSTY AND ERRATIC OUTFLOW WINDS WITHIN 25 NM OF ANY CELLS. A COUPLE OF OUR MODELS ARE SHOWING ISOLATED STORMS ALONG THE VIRGINIA/PAH RAH RANGES EAST OF RNO. SHOULD THESE OCCUR THEY WOULD CREATE GUSTY OUTFLOW THAT COULD AFFECT RNO. CS && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, May 18, 2:57 PM PDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 257 PM PDT MON MAY 18 2009 NVZ001-004-182245- MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 257 PM PDT MON MAY 18 2009 ...STRONG THUNDERSTORMS WITH GUSTY WINDS NORTH OF WALKER LAKE... AT 253 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF BALD MOUNTAIN TO PINE GROVE...AND MOVING NORTH AT 30 MPH. OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 40 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...SCHURZ...WALKER LAKE...US 95 AT MINERAL-LYON CO LINE...US 95 AT LYON-CHURCHILL CO LINE...ALT US 95 AT LYON-MINERAL CO LINE AND BALD MOUNTAIN. TRAVELERS ALONG HIGHWAY 95 MAY BE IMPACTED BY STRONG GUSTY CROSS WINDS AND AREAS OF BLOWING DUST. VISIBILITIES MAY DROP TO BELOW ONE HALF MILE IN SPOTS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 18, 3:44 PM PDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 344 PM PDT MON MAY 18 2009 NVZ001-182310- MINERAL AND SOUTHERN LYON COUNTIES- 344 PM PDT MON MAY 18 2009 ...STRONG THUNDERSTORM WITH GUSTY WINDS NEAR LUNING... AT 342 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR LUNING...OR 29 MILES SOUTHWEST OF GABBS... AND MOVING NORTH AT 15 MPH. ADDITIONAL STORMS ARE DEVELOPING WEST OF MINA. OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 40 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...LUNING AND INDIAN HEAD PEAK. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 95 BETWEEN HAWTHORNE AND COALDALE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS IN BLOWING DUST. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 18, 4:11 PM PDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 411 PM PDT MON MAY 18 2009 NVZ004-182345- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 411 PM PDT MON MAY 18 2009 ...STRONG THUNDERSTORM NEAR FALLON AND SAND MOUNTAIN... AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF FALLON...AND MOVING NORTH AT 25 MPH. OCCASIONAL LIGHTNING...AND GUSTY WINDS TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...SAND MOUNTAIN CAMPGROUND...SAND MOUNTAIN...STILLWATER AND FALLON MUNICIPAL AIRPORT. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 50 EAST OF FALLON. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN ONE HALF MILE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 18, 5:39 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 539 PM PDT MON MAY 18 2009 NVZ004-190130- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 539 PM PDT MON MAY 18 2009 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST TO AFFECT INTERSTATE 80 NEAR LOVELOCK THROUGH 630 PM PDT... AT 536 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF LOVELOCK TO 25 MILES SOUTHWEST OF LOVELOCK...AND MOVING NORTH AT 35 MPH. OCCASIONAL LIGHTNING AND STRONG GUSTY WINDS TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. * LOCATIONS AFFECTED INCLUDE...LOVELOCK...OREANA...RYE PATCH RESERVOIR...TRINITY JUNCTION...UNIONVILLE AND LOVELOCK DERBY FIELD AIRPORT. THESE STORMS ARE PRODUCING LITTLE RAINFALL...HOWEVER LIGHTNING AND GUSTY WINDS ARE LIKELY NEAR THESE STORMS. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES TO BELOW ONE QUARTER MILE. TURN ON YOUR HEADLIGHTS IF ENCOUNTERING DENSE BLOWING DUST. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, May 18, 5:58 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 558 PM PDT MON MAY 18 2009 NVZ001-190145- MINERAL AND SOUTHERN LYON COUNTIES- 558 PM PDT MON MAY 18 2009 ...STRONG THUNDERSTORM AFFECTING SOUTHEASTERN MINERAL COUNTY THROUGH 645 PM PDT... AT 555 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF COALDALE...AND MOVING NORTHWEST AT 25 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...MINA...MINA AIRPORT...JUNCTION US 95 AND NV 360 (TONOPAH JUNCTION)...US 6 AT MINERAL-ESMERALDA CO LINE AND EXCELSIOR MOUNTAIN. BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. AREAS OF BLOWING DUST COULD REDUCE VISIBILITIES TO BELOW ONE MILE...AFFECTING TRAVELERS ALONG HIGHWAY 95, 6, AND 360 IN SOUTHEASTERN MINERAL COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 5:00 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Pershing | 45 min |
| May 19, 12:10 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 35 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.